Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jul 20, 2021, 6:01 PM EDT for Mercer County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 20, 2021, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Pittsburgh, PA
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WWUS81 KPBZ 202201 SPSPBZ Special Weather Statement National Weather Service Pittsburgh PA 601 PM EDT Tue Jul 20 2021 PAZ007-013-202245- Lawrence-Mercer- 601 PM EDT Tue Jul 20 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND WILL AFFECT SOUTHWESTERN MERCER AND NORTHWESTERN LAWRENCE COUNTIES... At 600 PM EDT, a strong thunderstorm was located over Hubbard, or near Sharon, moving southeast at 15 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Hermitage... Sharon... Sharpsville... Farrell... New Wilmington... Mercer... Pulaski... New Bedford... West Middlesex... Clark... Wheatland... Fredonia... This includes the following highways... Interstate 80 in Pennsylvania between mile markers 0 and 12. Interstate 376 in Pennsylvania between mile markers 4 and 8. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4132 8017 4100 8044 4104 8052 4140 8052 TIME...MOT...LOC 2200Z 302DEG 13KT 4119 8059 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:04 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 20, 1:04 PM EDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 104 PM EDT Tue Jul 20 2021 .SYNOPSIS... Dry weather is expected until a crossing cold front returns shower and thunderstorm chances to the area tonight and early Wednesday. Dry weather should return Thursday under high pressure. && .NEAR TERM /THROUGH TONIGHT/... Dry weather can be expected for most of this afternoon with shortwave ridging in nw flow aloft; however, a shortwave trough is traversing the ern Lakes and is expected to spawn some isold, to sct showers and storms this evening. Better focus for those is over the I 80 zones where forcing for ascent will briefly maximize. A trailing, and deeper trough will maintain shower and storms chance overnight. Severe weather is not anticipated given an overall lack of instability. No change was needed for the forecast of seasonable temperature. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Isolated to scattered showers will wane as the morning and system progress on Wednesday. Cooler and less humid conditions are expected behind the front as high pressure builds through Thursday under NW flow aloft. An approaching shortwave trough in the NW flow should result in low chances for showers Thursday night, mainly N of PIT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Model ensembles indicate troughing should persist across much of the Eastern CONUS through the period. Occasional shower and thunderstorm chances are expected as shortwaves embedded in NW flow aloft cross the region, though significant timing/location differences exist in the operational models. Stayed close to the blended ensemble guidance to smooth out some of these differences. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR/diurnal CU expected through the day under shortwave ridging. A shortwave trough in nw flow, and its associated sfc cold front will approach the region this evening. Included a VCTS mention at FKl and DUJ as scattered showers/tstms move across the region with the approaching front. Cig deterioration to MVFR and IFR is then expected after FROPA late tonight for ports near and N of PIT. Restrictions are possible through erly Wed with the crossing cold front. .Outlook... The next restriction chc is expected Fri and Sat with crossing fronts. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 20, 3:19 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 319 AM EDT Tue Jul 20 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-210730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 319 AM EDT Tue Jul 20 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 20, 6:01 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 601 PM EDT Tue Jul 20 2021 PAZ007-013-202245- Lawrence-Mercer- 601 PM EDT Tue Jul 20 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND WILL AFFECT SOUTHWESTERN MERCER AND NORTHWESTERN LAWRENCE COUNTIES... At 600 PM EDT, a strong thunderstorm was located over Hubbard, or near Sharon, moving southeast at 15 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Hermitage... Sharon... Sharpsville... Farrell... New Wilmington... Mercer... Pulaski... New Bedford... West Middlesex... Clark... Wheatland... Fredonia... This includes the following highways... Interstate 80 in Pennsylvania between mile markers 0 and 12. Interstate 376 in Pennsylvania between mile markers 4 and 8. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4132 8017 4100 8044 4104 8052 4140 8052 TIME...MOT...LOC 2200Z 302DEG 13KT 4119 8059
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:44 PM EDT | Special Weather Statement | PBZ | Mercer | 31 min |
| Jul 20, 6:46 PM EDT | Special Weather Statement | PBZ | Lawrence | 44 min |
| Jul 20, 6:50 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 25 min |
| Jul 20, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 34 min |
| Jul 20, 7:21 PM EDT | Special Weather Statement | PBZ | Venango | 24 min |
| Jul 20, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 27 min |
| Jul 20, 7:54 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 51 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.